MAUDE Adverse Event Report: AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM

AV-TEMECULA-CT SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING STENT SYSTEM
Catalog Number S-55-120-120-P6
Medical Device Problem Codes Difficult to Remove (1528); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.The investigation was unable to determine a conclusive cause for the reported difficulties.It may be possible that the inner diameter of the stent was narrowed at the heavily calcified location of the vessel resulting in the tip catching on the stent during removal; however, this could not be confirmed.Based on the information reviewed, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the distal superficial femoral artery (sfa) with mild tortuosity and heavy calcification.The lesion was prepared with a 6 x 150 mm balloon.A 5.5 x 120 mm supera self-expanding stent system (sess) was advanced to the target lesion without resistance.The stent was released under fluoroscopy.The delivery system was attempted to be removed; however, the tip became caught with the stent.The stent remained in the target lesion but elongated distal from the initial lesion into unprepped area; although there was disease in the unprepped area.The stent became elongated by 40%.No post dilatation was performed.The delivery system was ultimately removed without issue.Two unspecified stents were deployed in the ostial sfa to complete the procedure as planned.There was no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key8524241
Report Number2024168-2019-03025
Device Sequence Number1883653
Product Code NIP
UDI-Device Identifier08975370026320
UDI-Public08975370026320
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue NumberS-55-120-120-P6
Device Lot Number7072461
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2019
Initial Report FDA Received Date04/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR
Patient Weight81